1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

correct insulin with Libre 2

Discussion in 'Type 1 Diabetes' started by Yaya10_10, Oct 7, 2021.

  1. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    Hi,

    when we correct our insulin dose when we need more insulin.

    is it still 2 hours after meal? or as soon as I notice the bg takes off (goes high)?
    thank you
     
  2. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,073
    Likes Received:
    571
    Trophy Points:
    173
    When we take correction doses, we need to be aware of insulin onboard.
    If you are taking a bolus, you will have insulin on board (bolus which has not become active yet) for 4 or more hours after injecting and this need to be considered whether you correct 2 hours after injecting or 1 hour.
    If you inject a correction without taking insulin on board into consideration, you are at risk of overdosing and going hypo. Just because your levels start climbing does not mean you need to inject more.

    If you are not comfortable with calculating insulin on board, I recommend discussing this with your DSN as this can vary per person.

    Are you also aware that Libre can be inaccurate when your levels are high? For this reason, it is always recommended to finger prick test before correcting.
    For example, this afternoon, my Libre reported an unexpected 10.1. When I checked with a finger prick, the result was 7.3.
     
    • Agree Agree x 3
    • Like Like x 1
  3. StewM

    StewM Type 1 · Well-Known Member

    Messages:
    284
    Likes Received:
    127
    Trophy Points:
    63
    In addition to what In Response said, you might want to consider 'nudging' your Blood Sugar with short bursts of excercise. Just doing some Squats to raise your heart rate can be enough to stop a Blood Sugar spike in its tracks.
     
    • Like Like x 1
    • Informative Informative x 1
  4. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,073
    Likes Received:
    571
    Trophy Points:
    173
    I find a few squats or a short burst of exercise will raise my levels and, if my levels are raised, I struggle to exercise so any attempt will push them up due to the stress.
    The advice I was given was to be wary of exercise if your levels are over 9.
     
    • Informative Informative x 2
    • Agree Agree x 1
  5. ert

    ert Type 1 · Well-Known Member

    Messages:
    2,372
    Likes Received:
    2,937
    Trophy Points:
    198
    The safest time to correct is 4 to 5 hours after your insulin dose for your meal with your next meal. If you eat normally you will spike your blood sugars as injected insulin does not match the food you are eating and follows a fixed curve (unlike a normal person). If your blood sugar returns to pre-meal levels 4 to 5 hours after eating your dose was correct and you do not need a correction.
     
    • Like Like x 1
    • Agree Agree x 1
  6. Fenn

    Fenn Type 1.5 · Well-Known Member

    Messages:
    951
    Likes Received:
    1,202
    Trophy Points:
    178
    Hi, I tend to avoid correction doses as my fast acting seems to last for 5 hours so will often hypo if I correct, so I accept the high level and adjust my dose next time I eat that particular thing, but that’s just me, good luck.
     
    • Like Like x 1
    • Agree Agree x 1
  7. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    Thank you so much.

    Yes when I inject to correct my bg I then make things worse go hupo then treat it to go high and over the place.

    New thing for the inaccuracy of libre.
    My libre gave me 10 this afternoon when I used finger prick it was 163.

    Thanks for your advice
     
  8. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    Yeah. I found out this is the safest way.
    Quick exercise to lower the level.

    Thanks for your reply
     
  9. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    I very read something like do not excrecise when your bg is high this affects the ketone.

    But actually I do it often

    Thanks again
     
  10. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    Yeah but this is a long time to return to premeal level.
    Tbh I stress when bg is high :(

    Thanks for your advice
     
  11. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    Yes I have the same issue.

    Going low after correction and overtreat low resulting too much bg.

    Thanks for your reply.
     
  12. ert

    ert Type 1 · Well-Known Member

    Messages:
    2,372
    Likes Received:
    2,937
    Trophy Points:
    198
    I eat low carb to avoid spikes. But that's not recommended by my diabetes team who want everyone to eat normally and spike.
     
    • Agree Agree x 1
  13. StewM

    StewM Type 1 · Well-Known Member

    Messages:
    284
    Likes Received:
    127
    Trophy Points:
    63
    Have you considered using less Insulin when you correct, or setting the Blood Sugar threshold for correcting higher?
     
    • Agree Agree x 1
  14. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    yes, you know when I eat 45 grams of carb in the morning I manage my insulin intake.

    however increasing the carb always results in a higher or lower bg.

    thanks for the advice
     
  15. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    yes, one of my problem is the changing ratio.

    Sometime when I use similar ratio the bg either go higher or lower.

    Thanks for the advice
     
  16. searley

    searley Type 1 · Moderator
    Staff Member

    Messages:
    1,637
    Likes Received:
    618
    Trophy Points:
    173
    Most rapid insulins don't start to work for about 50 minutes and can last for several hours... so you need to be aware of what insulin you have taken and how long ago... as if you took the insulin an hour ago you may still have enough to bring you back down to a normal level

    However sometimes I've taken 3 units for food.. going sky high and know that 3 units isn't enough even for the correction so will calculate a correction

    You really need to be aware of how your body reacts and learn from what happens when you 'try' different things.. but I would say most hypos I've had are due to over correction
     
    • Agree Agree x 1
  17. Yaya10_10

    Yaya10_10 · Well-Known Member

    Messages:
    76
    Likes Received:
    45
    Trophy Points:
    18
    Thanks bro.

    So the best way and safest way I presume is to do a quick exercise to bring the level of the bg.

    Thanks again
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook